MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR; SCREWDRIVERS
Model Number 03.227.041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, the patient requested to remove a 6.5 headless compression screw.During the removal, the end of a 4 mm hex screwdriver broke off as they were trying to remove the screw.Another screwdriver was used to complete the procedure, the screw went out just fine.Fragments were generated and was removed easily.There was no surgical delay.Procedure was completed successfully.Patient status was unknown.Concomitant device reported: 6.5 headless compression screw (part # unknown, lot # unknown, quantity 1).This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: h4: correct manufactured date to 8/29/2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: visual inspection: upon visual inspection, it was noticed that the distal tip of the device was broken off.Hence, the complaint can be confirmed.Dimensional inspection: the diameter of the shaft (proximal to the breakage) was measured 5.57 mm(used ca592 caliper) which is with in the specification of 5.6 +0/-0.05 mm.Document/specification review: no issues determined.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.227.041, lot: 8562921, manufacturing site: bettlach, release to warehouse date: 29 aug 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED HEX SCREWDRIVER F/6.5MM HDLSS COMPRESSION SCR
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9097531
Report Number2939274-2019-60701
Device Sequence Number2657288
Product Code HXX
UDI-Device Identifier10886982077240
UDI-Public(01)10886982077240
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.227.041
Device Catalogue Number03.227.041
Device Lot Number8562921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/18/2019
10/18/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/18/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 4.5 MM AND 6.5 MM; UNK - SCREWS: 4.5 MM AND 6.5 MM